MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP260H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: (b)(4) device not returned.This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what was the initial procedure? hysterectomy and cystoscopy what was the lot number? the packaging was thrown away, not knowing it would be need.What was used to complete the procedure? another suture needle did the patient suffer from any consequence due to the issue (breakage needle)? no consequences other than another procedure to find the retained foreign body.Did any piece of breakage needle fell into the patient's body? if yes did the surgeon recover the broken pieces? yes the broken section of needle was found.Trade name: (b)(4).Active ingredient(s): triclosan.Dosage form: suture/solid/parenteral.Strength: 275 g/m.
 
Event or Problem Description
It was reported that a patient underwent a hysterectomy and cystoscopy procedure on (b)(6) 2021 and suture was used.During the procedure, the needle broke.Changed another one to complete the surgery.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL+ UD 27IN 0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12058372
Report Number2210968-2021-05794
Device Sequence Number4615399
Product Code GAM
UDI-Device Identifier10705031051805
UDI-Public10705031051805
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP260H
Device Catalogue NumberVCP260H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2021
Initial Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight84